Alert archive / Tennessee / Special Weather Statements in 2011

Special Weather Statement, NWS Nashville, TN

August 5, 2011Cheatham County, Houston County, Montgomery County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 5, 2011, 10:03 AM CDT for Cheatham County, Houston County, Montgomery County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2011, 10:03 AM CDT (15:03 UTC)
Expired
Aug 5, 2011, 10:30 AM CDT
In force
27 min
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Houston County, TN, Montgomery County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2607 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WWUS84 KOHX 051503
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1003 AM CDT FRI AUG 5 2011

TNZ005>007-023-025-026-051530-
CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART-
1003 AM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON...
MONTGOMERY...ROBERTSON AND STEWART COUNTIES...

AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF ERIN...MOVING EAST AT 30
MPH.

PEOPLE IN EASTERN HOUSTON...MONTGOMERY...NORTHERN DICKSON...
NORTHWESTERN CHEATHAM...SOUTHEASTERN STEWART AND WESTERN ROBERTSON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3617 8709 3626 8773 3665 8753 3665 8694

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 9:43 AM CDT, 20 minutes earlier.

Area forecast discussion, Aug 5, 9:43 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
943 AM CDT FRI AUG 5 2011

.UPDATE...
HAVE UPDATED GRIDS AND ZONES TO REFECT ON-GOING ACTIVITY MOVING
THROUGH NORTHWEST MIDDLE TN AT CURRENT TIME. TOPS HAVE GOTTEN
COLDER IN LATEST INFRARED SATELLITE LOOP.

BOYD

&&

.PREV DISCUSSION... /ISSUED 737 AM CDT FRI AUG 5 2011/

UPDATE...
SHORTWAVE AXIS EXTENDING SOUTHWEST ACROSS NW TN ATTM. THIS FEATURE
IS EXPECTED TO MOVE EAST ALTHOUGH ALL MODELS ARE NOT ON BOARD WITH
MAINTAINING THIS AREA OF PRECIP. THUS...WILL GO AHEAD AND RAISE
POPS ACROSS THE WEST...BUT ONLY SLIGHTLY. REMAINDER OF FCST OK FOR NOW.

PREV DISCUSSION... /ISSUED 619 AM CDT FRI AUG 5 2011/

UPDATE...FOR 12Z AVIATION DISCUSSION.

AVIATION...12Z AVIATION DISCUSSION.
UNCERTAINTIES...PROGRESSION TIMING FROM VLIFR FG INDUCED VSBYS CSV
AND SHWRS/TSTMS POTENTIAL BOTH TAF SITES. SEVERAL ADMS POSSIBLE CSV
05/12Z-05/15Z. EXPECT GRADUAL TRANSITION FROM VLIFR FOG INDUCED
VSBYS CSV TO VFR CONDITION CSV BY 05/15Z...WITH BEST FOG EROSION
POTENTIAL AOA 15/14Z-15/15Z. OTHERWISE...EXPECT SCT/BKN AC TO BKN/OVC
CI THRU PERIOD...WITH DIURNAL HEATING INFLUENCES SUPPORTING CU/CB
DEVELOPMENT AOA 05/18Z-06/02Z. MODELS HINTING AT A WEAK UPPER LEVEL
DISTURBANCE MOVING INTO MID STATE AOA 06/12Z. ISO SHWRS/TSTMS MAY
FORM AHEAD OF THIS DISTURBANCE...BUT WITH SIGNIFICANT UNCERTAINTY TO
AREAL COVERAGE AND EXTENT OF DEVELOPMENT INTO MID STATE...AND MOST
POTENTIAL ACTIVITY DEVELOPMENT AFTER 06/12Z ACROSS OUR AREA...WILL
NOT MENTION IN VALID TAF PERIOD AT THIS TIME.

PREV DISCUSSION.../ISSUED 311 AM CDT FRI AUG 5 2011/

DISCUSSION...
UPPER RIDGE CENTERED ACROSS THE ARKLATEX WHERE A 594 HIGH RESIDES.
THROUGH THE ENTIRE FCST PERIOD...THE UPPER RIDGE WILL REMAIN OVER
THE SOUTHERN TIER WITH A WEST NORTHWEST FLOW IN PLACE. THE RIDGE
WILL GRADUALLY WEAKEN AND HEIGHTS WILL FALL NEXT WEEK. THIS WILL
ALLOW FOR A FRONT TO SLIP SOUTH OF THE AREA ON TUES NT AND PROVIDE A
COOL DOWN WITH TEMPS ACTUALLY DROPPING TO NEAR NORMAL BY LATE NEXT
WEEK.

IN THE MEANTIME..HEIGHTS AND 850 MB TEMPS WILL REMAIN ELEVATED. THIS
WILL EQUATE TO HOT CONDITIONS WITH PLENTY OF HUMIDITY TO GO WITH IT.
NW FLOW WILL BE IMPULSE RIDDEN AT TIMES WITH THE FIRST DISTURBANCE
EXPECTED LATE TONIGHT. IN FACT...POPS OF GENERALLY 20 TO 40 PERCENT
WILL BE INCLUDED THROUGHOUT MUCH OF THE FCST. IT DOES LOOKS AS
THOUGH THE BEST TIMES FOR SEEING POP FREE OR NEARLY POP FREE WEATHER
IN THE SHORT TERM WILL BE TODAY AND SAT NT. ACROSS THE PLATEAU
HOWEVER...MORE MOISTURE WILL RESIDE AND I WILL KEEP 40 AND 50 POPS
GOING BEGINNING TONIGHT.

AGAINST THE MAV GUIDANCE...WILL INCLUDE A SLIGHT UNDERCUT THROUGH
THE FIRST 4 PERIODS. HEAT ADVISORY CRITERIA IS NOT EXPECTED TODAY AS
DEW POINTS SHOULD REMAIN IN THE UPPER 60S TO NEAR 70 RANGE. ON
SATURDAY...HI VALUES WILL INCH UPWARD AND MAY APPROACH ADVISORY
LEVELS. HOWEVER...CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A 3RD
PERIOD ADVISORY AT THIS TIME. FURTHERMORE...AFT CONVECTION WILL BE A
LITTLE MORE LIKELY WHICH CAN MAKE ADVISORY LEVELS TOUGHER TO
ACHIEVE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Aug 5, 5:04 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
504 AM CDT FRI AUG 5 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-061000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
504 AM CDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Special weather statement, Aug 5, 9:32 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
932 AM CDT FRI AUG 5 2011

TNZ005-006-051500-
MONTGOMERY-STEWART-
932 AM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...

AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF DOVER...MOVING EAST AT 35
MPH.

PEOPLE IN MONTGOMERY AND STEWART COUNTIES...INCLUDING THE CITY OF
CLARKSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3667 8786 3664 8784 3665 8724 3637 8729
      3640 8796 3668 8797

13
Special weather statement, Aug 5, 10:03 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1003 AM CDT FRI AUG 5 2011

TNZ005>007-023-025-026-051530-
CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART-
1003 AM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON...
MONTGOMERY...ROBERTSON AND STEWART COUNTIES...

AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF ERIN...MOVING EAST AT 30
MPH.

PEOPLE IN EASTERN HOUSTON...MONTGOMERY...NORTHERN DICKSON...
NORTHWESTERN CHEATHAM...SOUTHEASTERN STEWART AND WESTERN ROBERTSON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3617 8709 3626 8773 3665 8753 3665 8694

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 9:32 AM CDTSpecial Weather StatementOHXMontgomery, Stewart28 min
Aug 5, 11:33 AM CDTSpecial Weather StatementOHXDavidson42 min
Aug 5, 11:34 AM CDTSpecial Weather StatementOHXDavidson41 min
Aug 5, 11:37 AM CDTSevere Thunderstorm WarningOHXDavidson38 min
Aug 5, 12:46 PM CDTSpecial Weather StatementOHXRutherford, Williamson44 min
Aug 5, 2:16 PM CDTSevere Thunderstorm WarningOHXCoffee29 min

Nearby

Special Weather Statements in Tennessee, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.